Alert archive / Arkansas / Flash Flood Warnings in 2001
Flash Flood Warning 65, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Dec 22, 2001, 8:08 PM CST for Desha County, Drew County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Dec 22, 2001, 8:08 PM CST (02:08 UTC)
- Expired
- Dec 22, 2001, 10:30 PM CST
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Desha County, AR, Drew County, AR
The radar
The Little Rock radar (KLZK), 141 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 230209
FFWLIT
ARC041-043-230430-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
808 PM CST SAT DEC 22 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DESHA COUNTY IN SOUTHEAST ARKANSAS
DREW COUNTY IN SOUTHEAST ARKANSAS
* UNTIL 1030 PM CST
* AT 805 PM...DOPPLER WEATHER RADAR SHOWED RAIN AND A FEW
THUNDERSHOWERS MOVING ACROSS PORTIONS OF DREW AND DESHA
COUNTIES. ONE TO TWO INCHES OF RAIN HAS OCCURRED DURING
THE PAST THREE HOURS IN SOME AREAS. WATER WAS COVERING
A PART OF HIGHWAY 35 BETWEEN MONTICELLO AND DERMOTT IN
DREW COUNTY. IN DESHA COUNTY...DITCHES NEAR SEVERAL ROADS
WERE CLOSE TO BEING FULL...AND MAY OVERFLOW. WHILE RAIN
MAY END DURING THE WARNING PERIOD...IT WILL TAKE SOME TIME
FOR ANY HIGH WATER TO RECEDE.
&&
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS THE ROAD...TURN
AROUND AND GO THE OTHER WAY.
LAT...LON 3408 9097 3359 9125 3359 9148 3342 9148
3343 9192 3377 9194 3377 9149 3394 9151
3395 9113 3412 9109
$$
46What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Dec 22, 1:57 PM CST, 6 hours 11 minutes earlier.
Area forecast discussion, Dec 22, 1:57 PM CST, 6 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 157 PM CST SAT DEC 22 2001 HEAVY RAIN HAS NOT YET MATERIALIZED OVER THE CWFA. PERSISTENT BAND OF RAIN HAS PRODUCED ABOUT A THIRD OF AN INCH AT THE LITTLE ROCK AIRPORT...HERE AT THE OFFICE...AND AT SEARCY. NO HEAVIER AMOUNTS SEEN YET...BUT THE COLD FRONT IS STILL WEST OF THE CWFA AS OF THIS TYPING. DEEPEST MOISTURE IS STILL OVER LA AND TX...WITH VALUES INCREASING THROUGH TIME OVER AR. SATELLITE LOOP SHOWS CLOUD TOP COOLING OCCURRING IN SEVERAL SMALL AREAS OF WEAK CONVECTION. COLDEST CLOUD TOPS REMAIN OVER SABINE RIVER SOUTH OF SHREVEPORT. PREFRONTAL TROUGH APPROACHING THE NORTHWEST CORNER OF AR AT THIS TIME...WITH COLD FRONT NOT LAGGING FAR BEHIND. WINDS HAVE BEEN GUSTING 25-35 MPH FOR ABOUT TWO HOURS BEHIND THE FRONT AS IT CROSSES OK. WITH PARENT LOW LIFTING NORTH...STRONGEST WINDS SHOULD SKIRT NORTHERN AR...WITH A GREATER THREAT FARTHER NORTH. WILL KEEP LAKE CAUTION STATEMENTS GOING IN THE HIGHER TERRAIN OF NORTHWEST AR ON SUNDAY...WITH NO NEED FOR LAKE WIND ADVISORIES ANTICIPATED. WRAPAROUND CLOUDS IN COLD ADVECTION REGIME SHOULD KEEP SKIES PARTLY CLOUDY OVER MUCH OF THE CWFA SUNDAY...WITH THE POSSIBLE EXCEPTION OF THE SOUTHERNMOST ZONES...WHICH MAY NOT SEE THE CLOUDS. BIGGEST FORECAST ISSUE REMAINS THE COLD WEATHER BEHIND THE FRONT. MEX GUIDANCE NUMBERS JUST KEEP GETTING LOWER AND LOWER EACH RUN. AVN LOW LEVEL THICKNESS FORECASTS REMAIN VERY LOW. WILD CARDS IN THE TEMP FORECAST ARE LIKELY TO BE WINDS AND CLOUDS. CENTER OF GIANT CANADIAN ANTICYCLONE IS NOT FORECAST TO GET THIS FAR SOUTH DURING THE EXTENDED PERIOD...SO WINDS MAY NOT GO CALM ON ANY NIGHT. CLOUDS ARE CERTAIN TO BE ZIPPING BY AT LEAST OCCASIONALLY IN FAST CYCLONIC FLOW...BUT TIMING THE INDIVIDUAL SHORTWAVES BECOMES NEARLY IMPOSSIBLE AT LONGER TIME RANGES IN FAST FLOW. CONFIDENCE IN XMAS FLURRIES FORECAST FOR FAR NORTH ARKANSAS HAS EVAPORATED AND WILL BACK OUT OF IT. NOGAPS ENSEMBLE FORECAST...WHICH HAS DEMONSTRATED MUCH BETTER RUN TO RUN CONSISTENCY THAN THE OPERATIONAL MRF LATELY...SAYS NO PRECIP UNTIL 2002. FIRST PERIOD CLOUDS AND POPS WILL BE HEAVILY BIASED TOWARD LAST MINUTE SATELLITE AND RADAR TRENDS. .LZK...NONE. 54
In the hours before
Special weather statement, Dec 22, 4:00 PM CST, 4 hours 8 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-231000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 PM CST SAT DEC 22 2001 ...COLD WEATHER COMING TO ARKANSAS... A COLD FRONT WAS ENTERING NORTHWEST ARKANSAS SATURDAY EVENING. THIS FRONT WILL CONTINUE THROUGH THE STATE OVERNIGHT...DROPPING TEMPERATURES BACK TO NEAR SEASONAL NORMALS. HOWEVER...SEVERAL REINFORCING SHOTS OF COLD AIR WILL INVADE ARKANSAS THROUGH CHRISTMAS DAY...BRINGING THE COLDEST AIR SINCE THE FIRST WEEK OF 2001. BY THE DAY AFTER CHRISTMAS...LOW TEMPERATURES ARE EXPECTED TO RANGE FROM 10 TO 15 DEGREES IN NORTH ARKANSAS...TO NEAR 20 DEGREES IN SOUTH ARKANSAS. DAYTIME HIGHS WILL ONLY REACH 25 TO 30 DEGREES IN NORTH ARKANSAS...AND 35 TO 40 DEGREES IN SOUTH ARKANSAS. PARTS OF NORTH ARKANSAS MAY REMAIN BELOW FREEZING FOR AS MUCH AS FOUR DAYS. EXTREMELY COLD TEMPERATURES SUCH AS THESE CAN BURST UNPROTECTED WATER PIPES...AND CAN KILL PEOPLE OR ANIMALS WITHOUT ADEQUATE SHELTER. PEOPLE IN ARKANSAS SHOULD TAKE PROTECTIVE MEASURES AGAINST THE UPCOMING COLD WEATHER. INSULATE WATER PIPES...KEEP FAUCETS DRIPPING DURING EXTREME COLD...AND LEAVE THE HEAT ON IN THE HOUSE IF YOU GO ON VACATION. BE SURE PETS AND LIVESTOCK HAVE PLENTY OF FOOD AND SHELTER...AND CHECK ON FAMILY MEMBERS OR NEIGHBORS WHO MAY NOT HAVE ADEQUATE HEAT. THE ELDERLY...THE VERY YOUNG...AND THE SICK ARE ESPECIALLY VULNERABLE TO HYPOTHERMIA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST INFORMATION FROM YOUR NATIONAL WEATHER SERVICE.
Nearby
Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.